Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 48, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 18, 2015, 7:59 AM CDT for Houston County, Madison County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2015, 7:59 AM CDT (12:59 UTC)
- Expired
- May 18, 2015, 10:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Houston County, TX, Madison County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 8:54 AM CDT | FLASH FLOOD | 15 Sw Crockett, TX | STREET FLOODING ON COUNTY ROAD 3385 NEAR AUSTONIO |
| May 18, 8:54 AM CDT | FLASH FLOOD | Crockett, TX | STREET FLOODING ON FM 2110 AND ALSO PORTIONS OF HIGHWAY 21 WEST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 1.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
763
WGUS54 KHGX 181259
FFWHGX
TXC225-313-181500-
/O.NEW.KHGX.FF.W.0048.150518T1259Z-150518T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
759 AM CDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOUSTON COUNTY IN SOUTHEASTERN TEXAS...
NORTHEASTERN MADISON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 1000 AM CDT
* AT 758 AM CDT...DOPPLER RADAR INDICATED TRAINING STORMS PRODUCING
RAINFALL RATES UP TO 2.5 INCHES PER HOUR ACROSS THE WARNED AREA.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CROCKETT...AUSTONIO...GRAPELAND...LOVELADY...KENNARD...LATEXO...
MIDWAY AND WECHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3157 9521 3158 9517 3152 9510 3147 9510
3144 9501 3139 9496 3094 9569 3109 9578
3114 9577 3116 9573 3121 9575 3123 9573
3127 9573 3132 9566 3145 9571 3146 9575
3147 9572 3150 9574 3154 9565 3159 9528
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 18, 5:48 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 18, 5:48 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
548 AM CDT MON MAY 18 2015
.DISCUSSION...
NOW GETTING RATES >2"/HR. THIS WILL LIKELY CAUSE SOME FF ISSUES AND
ISSUED A FLASH FLOOD WATCH GENERALLY NORTH OF A COLUMBUS-LIVINGSTON
LINE. HARRIS IS NOT INCLUDED ATTM BUT WILL CONTINUE TO EVALUATE TRENDS.
47
&&
.PREV DISCUSSION... /ISSUED 426 AM CDT MON MAY 18 2015/
SFC ANALYSIS STILL SHOWS A REMNANT BOUNDARY SITUATED FROM ROUGHLY
LIVINGSTON TO COLUMBUS. HAVE SEEN AN INCREASE IN PRECIP COVERAGE
ALONG THIS FEATURE IN THE PAST HOUR AS SLY LLVL FLOW FROM THE
GULF FEEDS INTO IT. PW'S AROUND 2" ARE IN THE REGION AND UPPER FLOW
IS NOTICEABLY DIFFLUENT OVER SAME BOUNDARY. W/V IMAGERY ALSO SHOWS
SOME WEAK IMPULSES EMBEDDED IN THE FLOW ALOFT APPROACHING FROM S
TX. ANTICIPATE CONTINUED INCREASE IN PRECIP COVERAGE THRU THE
MORNING WITH A FAVORABLE PATTERN FOR REGENERATING/TRAINING LOCALIZED
CLUSTERS OF RAINFALL - SOME LOCALLY HEAVY. STILL CONTEMPLATING A FFA
AND MIGHT PULL THE TRIGGER LATER THIS MORNING AFTER KEEPING EYE ON TRENDS
FOR A WHILE. GUIDANCE SUGGEST 2-2.5" COULD CAUSE PROBLEMS IF IT WERE TO
FALL IN AN HOUR, 2.8-3.3 IN 3 HOURS. THINK WE'LL NEED TO WATCH FOR
COVERAGE TO FILL IN SOUTH OF THE SFC BOUNDARY THIS MORNING AND AFTERNOON
WITH DAYTIME HEATING. PRECIP SHOULD TAPER OFF W/ LOSS OF HEATING TONIGHT.
TROF CURRENTLY OVER CA WILL KICK OUT AND INTO NCNTL PLAINS ON TUE
AND ITS REPLACEMENT WILL DROP BACK INTO PLACE MID/LATE WEEK. ALTHOUGH
SLIGHT H5 RIDGING IS EXPECTED TO NOSE INTO THE AREA FROM MEXICO &
GULF AS THIS OCCURS...STILL ANTICIPATE DAILY SCT SHRA/TSTMS WITH
HEATING.
THINGS GET INTERESTING AGAIN BY THURS AS MOST MODELS (W/ EXCEPTION
OF GFS) BRING A FRONT INTO THE REGION & PROVIDE ANOTHER BOUNDARY
TO WORK WITH. UNSETTLED WX WILL PROBABLY CONTINUE INTO
MEMORIAL DAY WEEKEND (ESP SUN/MON) AS WESTERN TROF APPROACHES. 47
MARINE...
ONSHORE WINDS HAVE WEAKENED A BIT THIS MORNING BUT EXPECTING THEM TO
PICK UP AGAIN LATER THIS MORNING AS PCPN OVER INLAND SE TX BEGINS TO
FILL IN. WILL BE KEEPING THE SCEC UP FOR THE OFFSHORE WATERS FOR TO-
DAY. OTHERWISE NO REAL CHANGE WITH THE FCST OF MOSTLY LIGHT/MODERATE
WINDS FOR THE NEXT FEW DAYS. UPPER LEVEL RIDGE BUILDING OVER THE SRN
ROCKIES WILL HELP TO PUSH A WEAK COLD FRONT INTO SE TX EARLY THU. AT
THIS TIME...NOT EXPECTING A WIND SHIFT FOR THE BAYS/NEARSHORE WATERS
BUT WE COULD SEE A MORE ELY COMPONENT TO THE WINDS DURING THIS TIME-
FRAME. 41
AVIATION...
A STRONGLY DIFFLUENT PATTERN ALOFT COMBINED WITH DISTURBANCES MOVING
IN FROM THE WEST AND A LINGERING OUTFLOW BOUNDARY SHOULD ALLOW FOR A
GRADUAL INCREASE OF ACTIVITY ON THE RADAR ACROSS SE TX THRU THE REST
OF THIS MORNING. WILL LIKELY BE ADDING THE MENTION OF VCTS/TEMPOS TO
SITES NORTH OF I-10 WITH AMDS SHORTLY. OTHERWISE WILL KEEP WITH MVFR
CIGS THIS AFTN...POSSIBLY IFR CIGS TONIGHT. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 73 85 72 87 / 80 20 30 10 20
HOUSTON (IAH) 85 73 86 73 88 / 60 10 30 10 30
GALVESTON (GLS) 83 77 83 77 85 / 30 10 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
GRIMES...HOUSTON...MADISON...MONTGOMERY...POLK...SAN
JACINTO...TRINITY...WALKER...WALLER...WASHINGTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, May 17, 4:05 PM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 405 PM CDT SUN MAY 17 2015 TXZ163-164-176>179-195>200-210>213-226-227-235-182115- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- JACKSON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY- WALKER-WALLER-WASHINGTON-WHARTON- 405 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT ANOTHER ROUND OF STORMS IS EXPECTED TO DEVELOP NORTH OF THE REGION AND MOVE INTO THE NORTHERN HALF OF SOUTHEAST TEXAS OVERNIGHT. THE FLASH FLOOD THREAT FROM ADDITIONAL RAIN NORTH OF A BRENHAM TO LIVINGSTON LINE WILL AGAIN NEED TO BE MONITORED AS GROUNDS ARE NEARLY SATURATED AND CANNOT HANDLE MUCH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY...EXPECT LINGERING PRECIPITATION FROM THE COMPLEX OF STORMS THAT MOVES INTO SOUTHEAST TEXAS TONIGHT. FOR THE REMAINDER OF THE WEEK...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY ACROSS INLAND LOCATIONS. ISOLATED STRONGER CELLS MAY PRODUCE STRONG WINDS AND LOCALIZED HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING OR SEVERE WEATHER ARE ENCOURAGED THROUGH THE WEEK. GMZ330-335-350-355-370-375-182115- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 405 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION. MODERATE ONSHORE WINDS AND SEAS WILL PERSIST TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND SEAS WILL DIMINISH THROUGH THE MIDWEEK TIME PERIOD. HOWEVER...EXPECT THEM TO INCREASE AGAIN GOING INTO MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ214-236>238-182115- BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 405 PM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HIGHER THAN NORMAL RISK OF RIP CURRENTS IS EXPECTED ALONG AREA BEACHES. IF GOING TO THE BEACH SWIM NEAR A LIFEGUARD AND WELL AWAY FROM JETTIES...GROINS AND PIERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. RIP CURRENTS COULD BE AN ISSUE OVER MEMORIAL DAY WEEKEND AS WINDS AND SEAS APPEAR THEY MIGHT INCREASE ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 18, 7:50 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
750 AM CDT MON MAY 18 2015
TXZ197-198-210>213-226-227-181345-
GRIMES TX-AUSTIN TX-WALLER TX-COLORADO TX-HARRIS TX-WASHINGTON TX-
WHARTON TX-FORT BEND TX-
750 AM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLORADO...NORTH CENTRAL
WHARTON...SOUTHEASTERN WASHINGTON...NORTHWESTERN HARRIS...AUSTIN...
WALLER...NORTHWESTERN FORT BEND AND SOUTH CENTRAL GRIMES COUNTIES
UNTIL 845 AM CDT...
AT 750 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM 8 MILES NORTHWEST OF BELLVILLE TO 6 MILES
NORTHWEST OF SEALY TO 10 MILES EAST OF SUBLIME...AND MOVING EAST AT
20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ROSENBERG...KATY...SEALY...HEMPSTEAD...PRAIRIE VIEW...
BROOKSHIRE...BELLVILLE...EAGLE LAKE...SOUTHWESTERN ELDRIDGE / WEST
OAKS...HOCKLEY...WALLER...EAST BERNARD...WALLIS...FULSHEAR...PINE
ISLAND...SIMONTON...SAN FELIPE...PATTISON...ORCHARD AND WESTON LAKES.
LAT...LON 2984 9626 3011 9640 3027 9586 2975 9570
2938 9614 2948 9670 2950 9672
TIME...MOT...LOC 1250Z 279DEG 18KT 3004 9634 2984 9623 2953 9664The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:32 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 42 hr |
| May 18, 5:04 AM CDT | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Montgomery and 3 more | 116 min |
| May 18, 5:29 AM CDT | Flash Flood Watch | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Harris and 9 more | 7 hr |
| May 18, 5:43 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Colorado, Grimes, Harris, Waller and 1 more | 2 hr |
| May 18, 6:38 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Madison, Walker | 112 min |
| May 18, 7:27 AM CDT | Areal Flood Advisory | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 2 hr |
| May 18, 7:41 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 3 more | 3 hr |
| May 18, 7:50 AM CDT | Special Weather Statement | HGX | Austin, Colorado, Waller | 55 min |
| May 18, 7:55 AM CDT | Tornado Warning | HGX | Austin, Waller | 35 min |
| May 18, 8:02 AM CDT | Special Weather Statement | HGX | Houston | 43 min |
| May 18, 8:10 AM CDT | Areal Flood Advisory | HGX | Houston, Madison | 3 hr |
| May 18, 9:08 AM CDT | Flash Flood Warning | HGX | Houston, Trinity | 3 hr |
| May 18, 9:15 AM CDT | Special Weather Statement | HGX | Trinity | 30 min |
| May 18, 9:54 AM CDT | Areal Flood Advisory | HGX | Burleson | 2 hr |
| May 18, 10:53 AM CDT | Areal Flood Warning | HGX | Austin, Brazos, Colorado, Grimes, Waller, Washington | 52 min |
| May 18, 5:56 PM CDT | Areal Flood Advisory | HGX | San Jacinto | 49 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.